MAUDE Adverse Event Report: BIODERM, INC. MEN'S LIBERTY; EXTERNAL CATHETER

BIODERM, INC. MEN'S LIBERTY; EXTERNAL CATHETER
Model Number 23046
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Type of Reportable Event Serious Injury
Event or Problem Description
Patient's wife called in reporting the patient was in the hospital with a uti after using men's liberty.She stated he was put on 5 days of antibiotics.She mentioned that a small portion of urine in the ml tube doesn't drain down into the collection pouch.Product specialist went over application and troubleshooted ways to ensure proper drainiage of urine.Patient's wife stated that she applies the faceplate seal tightly, and the product specialist informed her to apply correctly without it being too tight to prevent injury.Patient's wife stated they would refrain from using ml for another week until he is cleared of the uti.She also mentioned he has had utis in the past but nothing chronic.Patient's wife provided ml lot # k17601.Product specialist reached out to the doctor on file to request doctor's notes on patient medical history and confirmation of infection but was unsuccessful.
 
Additional Manufacturer Narrative
Manufacturing records for this lot were reviewed, and there were no discrepancies noted.There were no nonconformances associated with this lot.Product retain drained properly when tested with water.Doctor's notes were not received but a review of the patient history notes provided during initial account setup was conducted.Patient history notes showed reoccurring history of urinary incontinence, acute cystitis with hematuria, and a previous uti.The patient's medical history of incontinence could contribute to an infection, as incontinence patients are at a higher risk for infection, but the cause of this report is unclear.Product specialist followed up with patient's wife on 09/17/24, and she stated everything is going good.There is no indication that the device failed to meet specifications or malfunctioned.There is no confirmed history of infection related to our product.As a show of an abundance of caution, the complaint is being reported.Complaint will be updated if more information is provided by the patient or doctor's notes confirming infection are received.

Brand Name
MEN'S LIBERTY
Common Device Name
EXTERNAL CATHETER
Manufacturer (Section D)
BIODERM, INC.
12320 73rd court n
largo FL 33773
Manufacturer Contact
julie schillo
12320 73rd court n.
largo, FL 33773
7274162685
MDR Report Key20745360
Report Number3001949129-2024-00002
Device Sequence Number8483706
Product Code NOA
UDI-Device Identifier00653599000168
UDI-Public(01)00653599000168(10)K17601(17)270331
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number23046
Device Lot NumberK17601
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2024
Initial Report FDA Received Date11/21/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexMale